Texas, 2005

Hail in Texas, May 25, 2005

May 25, 2005 · NWS OUN · 9 events in 3 counties and zones

9 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 25, 2:03 AM CST, 6 hours 42 minutes earlier.

Area forecast discussion, May 25, 2:03 AM CST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
303 AM CDT WED MAY 25 2005

.DISCUSSION...
MCS MAKING ITS WAY S/SE ACROSS PARTS OF AREA THIS MORNING. LOOKS
LIKE THIS ONE WILL STRUGGLE A LITTLE MORE THAN LAST NIGHTS TO HOLD
TOGETHER... BUT SHOULD STILL PROVIDE SOME AREAS WITH RAIN THIS
MORNING. AS THE LAST COUPLE OF NIGHTS HAVE SHOWN DEVELOPMENT AROUND
THE MCS WILL NEED TO BE CLOSELY MONITORED AND THIS WILL MAKE FOR A
LAST MINUTE DECISION ON POPS FOR THIS MORNING. THERE WILL BE ANOTHER
OPPORTUNITY FOR PRECIP AS COLD FRONT TO OUR NORTH MOVES SOUTH ACROSS
AREA THIS AFTN AND TONIGHT. WILL THEREFORE KEEP SOMEWHAT HIGHER POPS
GOING THRU TONIGHT... WITH BEST CHANCE ACROSS W/SW OK AND N TX
REGIONS BY THURSDAY. WITH THIS COLD FRONT ALONG WITH EXPECTED PRECIP
AND CLOUD COVER TEMPS SHOULD REMAIN QUITE A BIT COOLER TODAY AND
TOMORROW.

WX PATTERN REMAINS UNSETTLED THRU UPCOMING HOLIDAY WEEKEND WITH
MINOR DISTURBANCES MOVING THROUGH THE SOUTHERN PLAINS. THIS ALONG
WITH AREA REMAINING ON BACK SIDE OF SURFACE HIGH OVER WEEKEND INTO
EARLY NEXT WEEK WILL ALSO PROVIDE POSSIBLE WAA TO HELP GENERATE
PRECIP. THIS SHOULD HELP KEEP TEMPS DOWN MORE TOWARD NORMAL AS LOW
LEVEL FLOW REMAINS MORE EAST TO SOUTHEASTERLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  81  60  76  56 /  60  40  30  20
HOBART OK         84  60  76  56 /  60  60  40  30
WICHITA FALLS TX  89  64  78  58 /  60  60  60  30
GAGE OK           79  55  73  53 /  40  50  30  20
PONCA CITY OK     78  58  74  54 /  40  30  20  10
DURANT OK         86  64  79  59 /  40  40  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

30/30

In the hours before

Local storm report, May 25, 8:01 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
901 AM CDT WED MAY 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     NON-TSTM WND GST 4 WNW GOULD             34.69N 99.84W
05/25/2005  60 MPH           HARMON             OK   PUBLIC

0844 AM     HAIL             4 WNW GOULD             34.69N 99.84W
05/25/2005  0.75 INCH        HARMON             OK   PUBLIC

            PEA TO PENNY HAIL COVERING GROUND.

&&

DW
Special weather statement, May 25, 8:13 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
913 AM CDT WED MAY 25 2005

TXZ085-086-251435-
WICHITA TX-WILBARGER TX-
913 AM CDT WED MAY 25 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA AND WILBARGER
COUNTIES.

A SEVERE THUNDERSTORM WAS LOCATED 30 MILES NORTHWEST OF OKLAUNION AT
913 AM CDT...MOVING SOUTHEAST AT 50 MPH.  THIS STORM CONTAINS
DAMAGING HAIL AND STRONG WINDS.  ON ITS PRESENT PATH...THIS STORM
WILL TRACK ALONG THE RED RIVER AND ENTER NORTHWEST WICHITA COUNTY BY
ABOUT 10 AM.

PEOPLE IN WICHITA AND WILBARGER COUNTIES...INCLUDING THE CITIES OF
BURKBURNETT...IOWA PARK AND WICHITA FALLS...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Local storm report, May 25, 8:20 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
920 AM CDT WED MAY 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     HAIL             6 SW DUKE               34.61N 99.65W
05/25/2005  0.75 INCH        JACKSON            OK   PUBLIC

&&

DW
Local storm report, May 25, 8:28 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
928 AM CDT WED MAY 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 AM     HAIL             9 WSW ALTUS             34.59N 99.48W
05/25/2005  1.00 INCH        JACKSON            OK   AMATEUR RADIO

&&

DW
Local storm report, May 25, 8:34 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
934 AM CDT WED MAY 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 AM     HAIL             LAWTON                  34.60N 98.42W
05/25/2005  0.88 INCH        COMANCHE           OK   AMATEUR RADIO

            SHERIDAN AND CACHE

&&

DW
Local storm report, May 25, 8:42 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
942 AM CDT WED MAY 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 AM     HAIL             HEADRICK                34.63N 99.14W
05/25/2005  0.88 INCH        JACKSON            OK   AMATEUR RADIO

&&

DW

The radar

The Altus AFB radar (KFDR), 29 km away, was scanning. The volume nearest the first event began at 14:46 UTC.

Open the radar archive at this moment

Event by event

9 hail. Local standard time, as filed.

Hail, Wilbarger

When
May 25, 8:45 AM CST
Where
Wilbarger County, 10 mi N of Vernon
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.300, -99.283

Quarter to golfball size hail was reported near Highway 283.

Hail, Wilbarger

When
May 25, 9:33 AM CST
Where
Wilbarger County, 4 mi ESE of Harrold
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.067, -98.967

Hail was reported at County Line Road.

Hail, Wichita

When
May 25, 9:35 AM CST
Where
Wichita County, Electra
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.033, -98.917

Nickel to quarter size hail was reported at the intersection of Highway 25 and 287.

Hail, Wichita

When
May 25, 9:39 AM CST
Where
Wichita County, Electra
Measured
1.25 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.033, -98.917

Hail, Wichita

When
May 25, 9:56 AM CST
Where
Wichita County, 2 mi S of Burkburnett
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.067, -98.567

Hail was reported at Interstate 44 and Daniels Road.

Hail, Wichita

When
May 25, 10:04 AM CST
Where
Wichita County, Sheppard Afb
Measured
0.75 in hail
Reported by
OTHER FEDERAL AGENCY
Coordinates
33.983, -98.500

Hail, Wichita

When
May 25, 10:11 AM CST
Where
Wichita County, Wichita Falls
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
33.900, -98.500

Hail was observed at the intersection of Kell Road and Barnett.

Hail, Clay

When
May 25, 10:49 AM CST
Where
Clay County, Joy
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.567, -98.217

Hail, Clay

When
May 25, 10:54 AM CST
Where
Clay County, 6 mi S of Joy
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.483, -98.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449298, 5449299, 5449300, 5449301, 5449302, 5449303, 5449304, 5449305, 5449306.